Alert archive / Mississippi / Wind Advisories in 2009

Wind Advisory 6, NWS Jackson, MS

April 12, 200911 counties in Mississippi

NWS Jackson, MS issued this wind advisory at Apr 12, 2009, 10:38 PM CDT for 11 counties in Mississippi. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2009, 10:38 PM CDT (03:38 UTC)
Expired
Apr 13, 2009, 12:59 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS

Counties Clarke County, MS, Clay County, MS, Jasper County, MS, Kemper County, MS, Lauderdale County, MS, Lowndes County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
681 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 130338
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1038 PM CDT SUN APR 12 2009

...GUSTY EAST WINDS REMAIN OVER EAST MISSISSIPPI AS RAINS END...

MSZ030-031-033-038-039-045-046-051-052-057-058-130600-
/O.CAN.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/
/O.NEW.KJAN.WI.Y.0006.090413T0338Z-090413T0600Z/
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-JASPER-CLARKE-
INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...STARKVILLE...
LOUISVILLE...MACON...BROOKSVILLE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA
1038 PM CDT SUN APR 12 2009

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. THE LAKE
WIND ADVISORY HAS BEEN CANCELLED. 

EASTERLY WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL
CONTINUE ACROSS EAST MISSISSIPPI...MAINLY EAST OF A BAY SPRINGS TO
STARKVILLE LINE. THE WINDS WERE ASSOCIATED WITH RAPIDLY ENDING
RAINFALL AND YOU CAN EXPECT THE WINDS TO DECREASE DURING THE EARLY
MORNING HOURS OF MONDAY. SOME TREE AND POWER LINE DAMAGE WILL BE
POSSIBLE...ESPECIALLY ALONG THE HIGHWAY 45 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

MSZ028-029-032-037-044-050-056-065-066-073-074-130445-
/O.CAN.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/
MONTGOMERY-WEBSTER-CHOCTAW-ATTALA-LEAKE-SCOTT-SMITH-COVINGTON-
JONES-LAMAR-FORREST-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
ACKERMAN...WEIR...KOSCIUSKO...CARTHAGE...FOREST...MORTON...
TAYLORSVILLE...RALEIGH...COLLINS...MOUNT OLIVE...LAUREL...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1038 PM CDT SUN APR 12 2009

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE LAKE
WIND ADVISORY. 

STRONGER SOUTHEAST WINDS HAVE ALREADY BEGUN DIMINISHING AND NO
LONGER SHOULD POSE A THREAT WEST OF A EUPORA TO COLLINS LINE.

$$
1 follow-up statement
000 
WWUS74 KJAN 130559
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1259 AM CDT MON APR 13 2009

...SOUTHEAST WINDS DIMINISH AS STORMS MOVE OFF TO THE EAST...

MSZ030-031-033-038-039-045-046-051-052-057-058-130700-
/O.CAN.KJAN.WI.Y.0006.000000T0000Z-090413T0600Z/
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-JASPER-CLARKE-
INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...STARKVILLE...
LOUISVILLE...MACON...BROOKSVILLE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA
1259 AM CDT MON APR 13 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

A WEAKENING PRESSURE GRADIENT OVER EASTERN MISSISSIPPI HAS ALLOWED
THE WINDS TO SUBSIDE. WINDS SHOULD BECOME SOUTHWESTERLY BY MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 12, 9:40 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 12, 9:40 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT SUN APR 12 2009

.UPDATE...A WAKE LOW EVENT CONTINUED ACROSS NERN MS NEAR THE EDGE OF
THE MCS RAIN SHIELD WITH THE LATEST GUST OF 47KTS AT KCBM AT 0222Z.
HIGH WIND WARNING EXTENDED FOR LOWNDES UNTIL 11 PM. OTHERWISE...THE
TOR WW 146 CONTINUING OVER SERN MS WITH PRIMARY BAND OF CONVECTION
NOW STRADDLING A COLUMBIA TO QUITMAN LINE. THE LINE HAS SLOWED THE
EWD PROGRESS AND VERY HEAVY RAINS RESULTING IN SEVERAL FLASH FLOOD
WARNINGS WITH 3 TO 4 INCHES SHOWING UP IN FFMP QPE ALONG HIGHWAY 84
FROM COLLINS TO BROOKHAVEN. WILL BE ABLE TO BEGIN TRIMMING THE
ADVISORIES/WATCHES FROM THE SW AS THE SYSTEM EDGES EWD THRU MIDNIGHT.

&&

.AVIATION...
WIDESPREAD MVFR CONDITIONS IN RAIN/TSRA WITH EMBEDDED PERIODS OF
IFR IN HEAVIER RAIN/HAIL. ONCE THE RAIN ENDS...CEILINGS WILL LIKELY
DROP TO IFR FOR SEVERAL HOURS 08-14Z BEFORE IMPROVING TO VFR WITH
DRIER AIR MIXING DOWN FROM ALOFT DURING MIDDAY MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  77  48  67 /  61  24  20   5
MERIDIAN      60  76  47  69 /  89  44  34   6
VICKSBURG     57  76  47  69 /  33  18  12   5
HATTIESBURG   62  77  54  71 /  99  42  27   8
NATCHEZ       58  77  48  70 /  30  19  12   4
GREENVILLE    55  71  47  66 /  30  31  11   4
GREENWOOD     57  75  46  65 /  31  31  11   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ028>033-
     037>039-044>046-050>052-056>058-065-066-073-074.

     HIGH WIND WARNING UNTIL 11 PM CDT THIS EVENING FOR MSZ031.

LA...NONE.
AR...NONE.
&&

40
Hazardous weather outlook, Apr 12, 1:17 PM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CDT SUN APR 12 2009

LAZ016-023>026-MSZ042>066-072>074-131830-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTH OF I-20.

.DAY ONE...TONIGHT AND MONDAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
AFTERNOON...THROUGH THIS EVENING TILL AROUND 3 AM AS A SQUALL LINE
PUSHES ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL...DAMAGING WIND
GUSTS AND TORNADOES WILL BE POSSIBLE. THE POTENTIAL DOES EXIST FOR
SOME OF THIS TO REACH SIGNIFICANT LEVELS WITH DESTRUCTIVE WIND GUSTS
GREATER THAN 75 MPH AND A FEW STRONG TORNADOES. LOOK FOR THE MAIN
ACTIVITY TO OCCUR WEST OF I-55 BETWEEN 3 AND 8 PM...THEN ALONG AND
EAST OF I-55 FROM 8 PM TO 3 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEED TONIGHT.

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034>036-040-041-131830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND THE DELTA REGION OF WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THIS
AFTERNOON TILL 8 PM. PENNY TO QUARTER SIZED HAIL WILL BE THE PRIMARY
THREAT. HOWEVER...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO MAY BE
POSSIBLE FOR LOCATIONS CLOSER TO I-20. MOST OF THIS ACTIVITY WILL
EXIT THE AREA BY 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH MID EVENING.

MSZ026>033-037>039-131830-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE BETWEEN 8 PM AND
3 AM AS A LINE OF STORMS PUSH ACROSS THE REGION. PENNY TO QUARTER
SIZED HAIL LOOK TO BE THE PRIMARY RISK. HOWEVER...DAMAGING WIND AND
EVEN A TORNADO WILL BE POSSIBLE THE CLOSER TO I-20 YOU ARE LOCATED.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THIS SAME AREA MONDAY
AFTERNOON AS THE COLD FRONT AND UPPER LOW MOVE OVER THE REGION. HAIL
AND DAMAGING WINDS WILL BE THE MAIN RISK BETWEEN 2 AND 8 PM.

OTHER WISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TONIGHT AND THEN POSSIBLY AGAIN MONDAY
AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Local storm report, Apr 12, 10:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND DMG     3 S TAYLORSVILLE        31.79N 89.43W
04/12/2009                   COVINGTON          MS   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 37 NEAR THE SMITH-COVINGTON COUNTY
            LINE.

1000 PM     FLASH FLOOD      COLLINS                 31.64N 89.56W
04/12/2009                   COVINGTON          MS   LAW ENFORCEMENT

            WATERING COVERING MCDONALD ROAD JUST SOUTH OF COLLINS.
            ALSO WATER WASHED OUT CULVERTS ON DEERMAN ROAD JUST SOUTH
            OF COLLINS.

&&

JCULIN
Local storm report, Apr 12, 10:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1018 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     FLASH FLOOD      PRENTISS                31.60N 89.87W
04/12/2009                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED ACROSS RURAL PARTS OF COUNTY AND
            IN PRENTISS. VEHICLES FLOODING ON HWY 13. ONE VEHICLE
            WENT OFF INTO A FLOODED CREEK. 4.20 INCHES OF RAIN
            MEASURED IN PRENTISS BY FIRE DEPT...1.32 INCHES IN LAST
            HOUR.

&&

AEG
Local storm report, Apr 12, 10:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1023 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     2 S ROCKPORT            31.77N 90.16W
04/12/2009                   COPIAH             MS   CO-OP OBSERVER

            NUMEROUS TREES DOWN WITH SOME ROADS BLOCKED.

&&

JCULIN
Local storm report, Apr 12, 10:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1024 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     HAIL             2 NE CROSSETT           33.15N 91.94W
04/12/2009  E1.25 INCH       ASHLEY             AR   LAW ENFORCEMENT

            BUSTED WINDSHIELD ON A SO VEHICLE.

1110 AM     HAIL             4 NE CROSSETT           33.17N 91.92W
04/12/2009  E1.00 INCH       ASHLEY             AR   LAW ENFORCEMENT

1115 AM     HAIL             HAMBURG                 33.23N 91.80W
04/12/2009  E1.25 INCH       ASHLEY             AR   EMERGENCY MNGR

1200 PM     HAIL             LAKE VILLAGE            33.32N 91.28W
04/12/2009  E1.00 INCH       CHICOT             AR   LAW ENFORCEMENT

0123 PM     HAIL             DREW                    33.81N 90.53W
04/12/2009  E1.00 INCH       SUNFLOWER          MS   LAW ENFORCEMENT

            QUARTER HAIL REPORTED BETWEEN DREW AND PARCHMAN

0220 PM     NON-TSTM WND DMG CLEVELAND               33.74N 90.73W
04/12/2009                   BOLIVAR            MS   EMERGENCY MNGR

            ROOF OFF HOUSE AND TREES DOWN ON POWERLINES IN THE CITY
            OF CLEVELAND. APPEARS TO BE ASSOCIATED WITH GRAVITY WAVE
            OR WAKE LOW FEATURE.

0529 PM     LIGHTNING        FLORA                   32.55N 90.31W
04/12/2009                   MADISON            MS   LAW ENFORCEMENT

            LIGHTNING STRUCK A HOUSE. ALL ELECTRICAL APPLIANCES WERE
            BLOWN. REPORTED BY MADISON SO

0620 PM     TSTM WND DMG     2 NW MEADVILLE          31.49N 90.92W
04/12/2009                   FRANKLIN           MS   LAW ENFORCEMENT

            COUPLE TREES WERE BLOWN DOWN.

0624 PM     TSTM WND DMG     1 S BUDE                31.45N 90.85W
04/12/2009                   FRANKLIN           MS   LAW ENFORCEMENT

            COUPLE TREES DOWN OFF HWY 98.

0700 PM     NON-TSTM WND DMG CANTON                  32.61N 90.03W
04/12/2009                   MADISON            MS   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 43 LIKELY DUE TO A WAKE LOW.

0707 PM     NON-TSTM WND DMG 1 N CAMDEN              32.80N 89.84W
04/12/2009                   MADISON            MS   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 17 LIKELY DUE TO A WAKE LOW.

0708 PM     TSTM WND GST     2 S BROOKHAVEN          31.55N 90.45W
04/12/2009  E80.00 MPH       LINCOLN            MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN AND POWER POLES BROKEN OFF
            ALONG HWY 51 SOUTH OF BROOKHAVEN

0717 PM     NON-TSTM WND DMG 7 E CAMDEN              32.78N 89.72W
04/12/2009                   LEAKE              MS   BROADCAST MEDIA

            TREES DOWN ON HWY 429...LIKELY ASSOCIATED WITH WAKE LOW

0717 PM     NON-TSTM WND DMG KOSCIUSKO               33.06N 89.59W
04/12/2009                   ATTALA             MS   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY. THIS IS LIKELY ASSOCIATED
            WITH A WAKE LOW.

0730 PM     HEAVY RAIN       UNION CHURCH            31.68N 90.79W
04/12/2009  M3.50 INCH       JEFFERSON          MS   CO-OP OBSERVER

            OBSERVER MEASURES 3.5 INCHES OF RAIN IN 4 HOURS.

0730 PM     TSTM WND DMG     10 N MONTICELLO         31.69N 90.11W
04/12/2009                   LAWRENCE           MS   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES DOWN ACROSS LAWRENCE COUNTY.
            SOME REPORTS STILL COMING IN.

0733 PM     TSTM WND DMG     2 S ROCKPORT            31.77N 90.16W
04/12/2009                   COPIAH             MS   CO-OP OBSERVER

            NUMEROUS TREES DOWN WITH SOME ROADS BLOCKED.

0800 PM     NON-TSTM WND DMG LOUISVILLE              33.12N 89.05W
04/12/2009                   WINSTON            MS   EMERGENCY MNGR

            TWO TREES FELL AROUND THE WHITEHALL COMMUNITY.

0800 PM     NON-TSTM WND DMG 1 W WINONA              33.49N 89.74W
04/12/2009                   MONTGOMERY         MS   EMERGENCY MNGR

            SIGN BLOWN DOWN AT THE INTERSECTION OF INTERSTATE 55 AND
            HIGHWAY 82.

0800 PM     NON-TSTM WND DMG 5 E KOSCIUSKO           33.06N 89.50W
04/12/2009                   ATTALA             MS   EMERGENCY MNGR

            A TREE FELL ON HIGHWAY 14 EAST IN THE SOUTHEAST PART OF
            ATTALA COUNTY...NEAR THE PROVIDENCE COMMUNITY.

0800 PM     NON-TSTM WND DMG ACKERMAN                33.31N 89.17W
04/12/2009                   CHOCTAW            MS   EMERGENCY MNGR

            A TREE FELL ON DEWEY STREET IN ACKERMAN.

0829 PM     FLASH FLOOD      MONTICELLO              31.55N 90.11W
04/12/2009                   LAWRENCE           MS   EMERGENCY MNGR

            NUMEROUS STREETS AND ROADS UNDER WATER

0837 PM     TSTM WND DMG     3 S TAYLORSVILLE        31.79N 89.43W
04/12/2009                   COVINGTON          MS   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 37 NEAR THE SMITH-COVINGTON COUNTY
            LINE.

0837 PM     TSTM WND DMG     TAYLORSVILLE            31.83N 89.43W
04/12/2009                   SMITH              MS   LAW ENFORCEMENT

            TREES DOWN/SNAPPED AT SEVERAL SPOTS AROUND TAYLORSVILLE.
            NUMEROUS POWER OUTAGES AS WELL.

0848 PM     HAIL             STRINGER                31.87N 89.26W
04/12/2009  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

0855 PM     HAIL             3 E BAY SPRINGS         31.98N 89.23W
04/12/2009  E0.50 INCH       JASPER             MS   EMERGENCY MNGR

            DIME HAIL REPORTED ALONG COUNTY ROAD 23.

0900 PM     TSTM WND GST     5 SE COLLINS            31.59N 89.50W
04/12/2009  E70.00 MPH       COVINGTON          MS   PUBLIC

            TWO REPORTS OF ESTIMATED WINDS OF 70 MPH BETWEEN COLLINS
            AND SEMINARY. SO REPORTS NUMEROUS POWER OUTAGES ACROSS
            THE COUNTY.

0910 PM     FLASH FLOOD      PRENTISS                31.60N 89.87W
04/12/2009                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            SEVERAL RDS FLOODED ACROSS THE COUNTY ALONG WITH SEVERAL
            STREETS IN PRENTISS. 3-4 IN HAS FALLEN AS OF 945
            PM...MORE RAIN IS CURRENTLY FALLING.

0915 PM     FLASH FLOOD      BOGUE CHITTO            31.43N 90.45W
04/12/2009                   LINCOLN            MS   EMERGENCY MNGR

            EXTENSIVE FLASH FLOODING IN ACROSS LINCOLN
            COUNTY...ESPECIALLY IN SOUTHERN PART OF THE COUNTY.
            NUMEROUS ROADS UNDERWATER INCLUDING SEVERAL THAT DO NOT
            TYPICALLY FLOOD. WATER RESCUE OF PERSON TRAPPED IN CAR
            TAKING PLACE ALONG SUMMIT ROAD NEAR PIKE COUNTY LINE. 3-5
            INCHES OF RAIN IN THE LAST 90 MIN.

0920 PM     TSTM WND GST     MOSELLE                 31.50N 89.28W
04/12/2009  E70.00 MPH       JONES              MS   AMATEUR RADIO

0922 PM     TSTM WND DMG     3 S HEIDELBERG          31.85N 88.99W
04/12/2009                   JASPER             MS   EMERGENCY MNGR

            TREE DOWN ACROSS COUNTY ROAD 31

0940 PM     FLASH FLOOD      PRENTISS                31.60N 89.87W
04/12/2009                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED ACROSS THE COUNTY.

0950 PM     FLASH FLOOD      MONTICELLO              31.55N 90.11W
04/12/2009                   LAWRENCE           MS   LAW ENFORCEMENT

            DOWNTOWN MONTICELLO IS FLOODED. OAK GROVE CHURCH ROAD
            JUST OUTSIDE OF MONTICELLO HAS PORTIONS WASHED OUT.
            SHERIFFS OFFICE REPORTS A CAR DROVE INTO WASHED OUT ROAD.
            ALSO NUMEROUS ROADS ACROSS THE COUNTY ARE FLOODED.

1000 PM     FLASH FLOOD      COLLINS                 31.64N 89.56W
04/12/2009                   COVINGTON          MS   LAW ENFORCEMENT

            WATERING COVERING MCDONALD ROAD JUST SOUTH OF COLLINS.
            ALSO WATER WASHED OUT CULVERTS ON DEERMAN ROAD JUST SOUTH
            OF COLLINS.

1005 PM     FLASH FLOOD      PRENTISS                31.60N 89.87W
04/12/2009                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED ACROSS RURAL PARTS OF COUNTY AND
            IN PRENTISS. VEHICLES FLOODING ON HWY 13. ONE VEHICLE
            WENT OFF INTO A FLOODED CREEK. 4.20 INCHES OF RAIN
            MEASURED IN PRENTISS BY FIRE DEPT...1.32 INCHES IN LAST
            HOUR.

&&

AEG
Local storm report, Apr 12, 10:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1026 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             COLUMBIA                31.26N 89.83W
04/12/2009  E0.75 INCH       MARION             MS   EMERGENCY MNGR

            PEA TO PENNY SIZE HAIL IN THE NORTHERN PART OF COLUMBIA
            NEAR THE HWY 35 BYPASS

&&

JCULIN
Local storm report, Apr 12, 10:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1028 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     NON-TSTM WND DMG MERIDIAN                32.38N 88.71W
04/12/2009                   LAUDERDALE         MS   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN ACROSS COUNTY ALONG BACK
            EDGE OF RAIN SHIELD.

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:19 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson56 min
Apr 12, 7:27 PM CDTHigh Wind WarningJANAttala, Choctaw, Clay, Leake, Montgomery, Neshoba and 3 more93 min
Apr 12, 7:28 PM CDTTornado WarningJANCopiah, Jefferson Davis, Lawrence, Simpson62 min
Apr 12, 7:42 PM CDTFlash Flood WarningJANFranklin, Lincoln3 hr
Apr 12, 7:55 PM CDTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith65 min
Apr 12, 8:12 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis63 min
Apr 12, 8:17 PM CDTFlash Flood WarningJANJefferson Davis, Lawrence3 hr
Apr 12, 8:37 PM CDTTornado WarningJANJasper, Jones53 min
Apr 12, 8:45 PM CDTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion3 hr
Apr 12, 9:07 PM CDTSevere Thunderstorm WarningJANJones53 min
Apr 12, 9:18 PM CDTTornado WarningJANClarke, Jasper57 min
Apr 12, 9:25 PM CDTHigh Wind WarningJANLowndes61 min
Apr 12, 9:45 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion45 min
Apr 12, 10:06 PM CDTSevere Thunderstorm WarningJANLamar, Marion54 min
Apr 12, 10:47 PM CDTSevere Thunderstorm WarningJANForrest, Lamar58 min
Apr 12, 11:01 PM CDTTornado WarningJANForrest, Jones44 min
Apr 12, 11:06 PM CDTFlash Flood WarningJANForrest, Lamar, Marion114 min
Apr 12, 11:38 PM CDTSevere Thunderstorm WarningJANForrest, Lamar52 min
Apr 12, 11:42 PM CDTFlash Flood WarningJANForrest, Jones, Lamar, Marion2 hr
Apr 12, 11:58 PM CDTAreal Flood WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more6 hr
Apr 13, 12:30 AM CDTSevere Thunderstorm WarningJANForrest, Lamar60 min
Apr 13, 12:54 AM CDTFlash Flood WarningJANForrest, Lamar106 min
Apr 13, 1:05 AM CDTTornado WarningJANForrest12 min
Apr 13, 1:42 AM CDTAreal Flood WarningJANCovington, Forrest, Jones, Lamar, Marion6 hr
Apr 13, 2:38 AM CDTAreal Flood WarningJANForrest, Lamar, Marion6 hr
Apr 13, 4:55 AM CDTRiver Flood WarningJANCovington, Forrest39 hr
Apr 13, 6:18 AM CDTDense Fog AdvisoryJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 18 more81 min
Apr 13, 10:06 AM CDTRiver Flood WarningJANLawrence11 hr
Apr 13, 3:51 PM CDTSevere Thunderstorm WarningJANLamar, Marion54 min
Apr 13, 4:59 PM CDTSevere Thunderstorm WarningJANForrest, Jones46 min
Apr 13, 5:09 PM CDTSevere Thunderstorm WarningJANLawrence33 min
Apr 13, 5:32 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Simpson43 min
Apr 13, 6:11 PM CDTSevere Thunderstorm WarningJANSimpson, Smith49 min

Nearby

Wind Advisories in Mississippi, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.